Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Horrific anxiety resurgence - help! Ritch

Posted by Emme on June 7, 2002, at 9:31:47

In reply to Re: Horrific anxiety resurgence - help! Emme, posted by Ritch on June 6, 2002, at 9:51:51

> I just thought of something else that might explain it. You had a down spell after you got back from the trip and then a lot of anxiety? You mentioned above about all of the stimulation. I was reading about some personality traits of folks with ADHD the other day and it was talking about a continual need for stimulation and that when big projects FINISH or stimulating events END the person often gets depressed (not to say you *have* ADHD-perhaps this is a relatively common reaction). If that is the case, then the depression could have set off the anxiety. When you got back from the trip did you get quickly very bored and melancholic?

Hmmm...well...I do tend to get the post-vacation depression. But then I am unhappy with several aspect of my life (including the need to job hunt and probably relocate). So after vacation it's back to reality. This time I was happy that I didn't experience post-vacation mood dip. I did have one day right after getting back where I slept all afternoon, evening, and night and figured I was just worn out. Then....the overdrive set in, not actually a depressed mood.

I've never exactly been an adrenaline seeker (no bungee jumping for me :), but I do like to have a interesting things going on. Funny you should mentiohn ADD. Over the last few years I have often wondered if I was ADD (not HD though) as I've had a hard time focusing and am easily distracted by ambient noises. However, I focused well on schoolwork as a child and in college. So I figured it was anxiety. At any rate, my pdoc thought stimulants were worth a try. Ritalin and dexedrine didn't help and make me jittery. My new hypothesis is that if anxiety and depression are controlled enough then I'll be able to try to use good study habits for work.

> YES, it was very scary. By the time the panic attacks started, I *almost* went to the ER probably a half dozen times in three or four days.

You wouldn't have been the only one had you gone. I ended up in the ER with my first panic attack. It is truly frightening to have your body go on autopilot in a bad way.


> It just lasted a few weeks (overall). I didn't have *any* benzos handy so I was taking 25mg of Benadryl 4x a day and it helped quite a bit. However, when I finally got into see my pdoc I got put on diazepam 10mg 4x daily and it quickly settled all down within a few days. Then I went to Klonopin .5mg 3x daily, then 2x daily. Whew! I just take Klon. .5mg at bedtime now.

My days of the intense panic attacks lasted a only few months. Since then I may get a mild one every couple of years just for kicks. I am glad you got on a benzo. I really do think that benzos are a quick, humane way to stop the panic misery. The sooner the cycle is broken the better.

So you find the klonopin and the imipramine are your best antianxiety agents? Klonopin is reliable for me. I think seroquel is going to continue to help if I can control the dose enough. We're talking crumbs here. I will be so glad if I can start to exercise again with some intensity.

> I have tried *all* of the SSRi's. I don't like them because they trigger cycling (particularly the few days hypo and then a two or three day crash, then two or three days normal, over/over), and they set off lots of diarrhea and cramping, not to mention restless legs, disrupted sleep, acid reflux, reduced libido, joint pain, mild EPS..... But, they just do charming things for anxiety. If I could just get the mental effects without the physical ones I would be very pleased with them (I would even tolerate the cycling).

Wow. That is one bad set of reactions. You mentioned imipramine. Do tricyclics not induce cycling for you?

> If rapid cycling is what you are going through-you probably won't have to wait very long before it will lift again.

Good grief I hope so. I'm a little better than I was yesterday. I'm calmer just sitting and working now, but easily tripped over into anxiety by external events. (I miss the antianxiety effects of things like Paxil and Remeron) I hate the lump in the throat and frequent feeling that my heart is pounding (internist says no probelms there). If I can get back more of an overall buffer, I'll be pleased.

Do you (or anyone else) feel vaguely embarrassed when you go to an internist or some other doctor and rattle off a long list of medications you take. Makes me feel like a weirdo.

Thanks to all for your patience with the longest set of complaining/stressing I've done on this board yet.

chers,
Emme

 

Thread

 

Post a new follow-up

Your message only Include above post


[109064]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Emme thread:108623
URL: http://www.dr-bob.org/babble/20020602/msgs/109064.html